| Catalog Number |
00507120100 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
Event or Problem Description
The sales representative reported on behalf of the customer, that the 00507120100, nexgen oscillator blade was being used on (b)(6) 2024 during a pta procedure when it was reported ¿during ptg procedure the blade breaks where it engages.¿.Further assessment questioning found that the fragment was removed with the use of a vacuum.The procedure was completed with an alternate blade.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Event or Problem Description
The sales representative reported on behalf of the customer, that the (b)(6), nexgen oscillator blade was being used on (b)(4) 2024 during a pta procedure when it was reported ¿during ptg procedure the blade breaks where it engages.¿.Further assessment questioning found that the fragment was removed with the use of a vacuum.The procedure was completed with an alternate blade.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Correction: d1 brand name was updated from nexgen oscillator blade to nexgen.Manufacturer narrative: evaluation of the returned used device, item (b)(6), found machine blade teeth broken off.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised do not use burs for plunge cutting.Injury or damage may occur.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Patient or user injury could occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.